MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported during cataract and intraocular lens (iol) implant procedure, before folding, the lens was visually inspected which was in flawless condition and subsequently implanted.After implantation, a groove appeared on the periphery of the lens which was located outside the optical part.As per reporter, the malfunction occurred in the phase of lens implantation.The patient has not been affected by the malfunction so far.The surgeon decided not to explant the lens.The procedure was completed on the same day.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.A photo was provided.The photo showed a single-piece lens in the eye.An area to the left side was circled in blue.A narrow line/shadow was visible on the left side of the optic.Unable to determine from the photo, if this is a scratch or a fold line.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was not returned.A photo as provided.The photo showed a single-piece lens in the eye.An area to the left side was circled in blue.A narrow line/shadow was visible on the left side of the optic.Unable to determine from the photo, if this is a scratch or a fold line.Product history records were reviewed, and documentation indicated the product met release criteria.A qualified cartridge and viscoelastic were used with a non-qualified handpiece.Only a photo of the lens inside the eye was provided to review.A narrow line/shadow was visible on the left side of the optic.The root cause is most likely related to a failure to follow the instructions for use (ifu).A non-qualified handpiece was used.The ifu instructs: company foldable intraocular lenses (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21604789
Report Number1119421-2025-00684
Device Sequence Number15670623
Product Code POE
UDI-Device Identifier00380652421270
UDI-Public(01)00380652421270(17)280804(11)230807(10)15695133
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Catalogue NumberDFT015.220
Device Lot Number15695133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date05/07/2025
Date Device Manufactured08/07/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUCKWORTH AND KENT DK7797-2, LOT 0056; MONARCH III IOL , CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age61 YR
Patient SexFemale